Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 290, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 9:15 PM EDT for 5 counties in South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2011, 9:15 PM EDT (01:15 UTC)
- Expired
- Oct 13, 2011, 10:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 9:17 PM EDT | TSTM WND DMG | 1 E Harleyville, SC | SC HIGHWAY PATROL REPORTS ONE TREE DOWN AND IN THE ROADWAY ON I-26 EASTBOUND NEAR 2ND BEND ROAD. |
| Oct 13, 9:45 PM EDT | TSTM WND DMG | 3 Nw Cross, SC | ONE TREE DOWN ON A CAR ON HW-6 NEAR THE INTERSECTION WITH JEHOVAH LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS52 KCHS 140115
SVRCHS
SCC013-015-019-029-035-140215-
/O.NEW.KCHS.SV.W.0290.111014T0115Z-111014T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HARLEYVILLE TO
BLUFFTON...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BEAUFORT MARINE CORPS AIR STATION...GREEN POND...PORT ROYAL...
HILTON HEAD AIRPORT...PARRIS ISLAND...LADYS ISLAND...RIDGEVILLE...
JACKSONBORO...CROSS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3267 7988 3255 8020 3247 8035 3243 8035
3249 8036 3248 8047 3231 8043 3226 8060
3214 8074 3208 8091 3225 8102 3231 8099
3230 8094 3238 8084 3259 8084 3328 8047
3327 8030 3338 8024 3347 7992 3330 7965
TIME...MOT...LOC 0115Z 250DEG 35KT 3326 8038 3229 8078
$$3 follow-up statements
555
WWUS52 KCHS 140137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EDT THU OCT 13 2011
SCC013-015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-BEAUFORT SC-
937 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BEAUFORT...SOUTHEASTERN COLLETON...BERKELEY...WESTERN CHARLESTON
AND EASTERN DORCHESTER COUNTIES...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MONCKS CORNER TO
SUMMERVILLE TO 6 MILES SOUTHEAST OF PORT ROYAL...MOVING EAST AT 40
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GOOSE
CREEK...NORTH CHARLESTON...HOLLYWOOD...EDISTO ISLAND...HILTON HEAD
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
3231 8043 3227 8059 3214 8074 3208 8091
3238 8084 3266 8062 3328 8029 3330 8026
3338 8024 3347 7992 3333 7975 3330 7965
TIME...MOT...LOC 0136Z 250DEG 35KT 3336 8018 3309 8009
3235 8056
$$276
WWUS52 KCHS 140145
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT THU OCT 13 2011
SCC013-015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-BEAUFORT SC-
945 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN BEAUFORT...SOUTHEASTERN COLLETON...BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PRIOLEAU TO OAKLEY TO FRIPP ISLAND...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MONCKS CORNER TO
MONCKS CORNER TO 11 MILES EAST OF PORT ROYAL...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
IF YOU CAN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
3231 8043 3227 8059 3212 8080 3219 8085
3241 8071 3268 8048 3316 8017 3330 8026
3338 8024 3347 7992 3333 7975 3330 7965
TIME...MOT...LOC 0145Z 250DEG 35KT 3340 8013 3316 7997
3237 8047
$$484
WWUS52 KCHS 140204
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1004 PM EDT THU OCT 13 2011
SCC013-140215-
/O.CAN.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
BEAUFORT SC-
1004 PM EDT THU OCT 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAUFORT COUNTY HAS
BEEN CANCELLED...
LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
3268 8039 3314 8006 3342 8009 3347 7992
3333 7975 3330 7965
TIME...MOT...LOC 0205Z 250DEG 35KT 3344 7990 3320 7974
3242 8026
$$
SCC015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
1004 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EXTREME SOUTHEASTERN COLLETON...CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAINT STEPHEN TO FAREWELL CORNER TO 6
MILES SOUTHEAST OF EDISTO BEACH...OR ALONG A LINE EXTENDING FROM 16
MILES SOUTH OF KINGSTREE TO 15 MILES EAST OF MONCKS CORNER TO 6 MILES
SOUTHEAST OF EDISTO BEACH...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...BEARS BLUFF...BONNEAU...BONNEAU BEACH...BOONE HALL
PLANTATION...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...
CHARLESTON NAVAL COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...
DANIEL ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...EDISTO
BEACH...EDISTO ISLAND...FORT JOHNSON...FORT SUMTER...GOOSE CREEK...
HANAHAN...HOLLYWOOD...HUGER...I-26/I-526 INTERCHANGE...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...JAMESTOWN...JOHNS ISLAND...KIAWAH
ISLAND...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...
MIDDLETON PLACE...MONCKS CORNER...MOUNT PLEASANT...MOUNT PLEASANT
TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...
RAVENEL...ROCKVILLE...SAINT STEPHEN...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SOUTHERN LAKE MOULTRIE...WADMALAW ISLAND...WANDO...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
3268 8039 3314 8006 3342 8009 3347 7992
3333 7975 3330 7965
TIME...MOT...LOC 0205Z 250DEG 35KT 3344 7990 3320 7974
3242 8026
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 8:51 PM EDT, 24 minutes earlier.
Area forecast discussion, Oct 13, 8:51 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 851 PM EDT THU OCT 13 2011 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THURSDAY EVENING...SQUALL LINE CONTINUED TO PROGRESS THROUGH CENTRAL COUNTIES OF THE FORECAST AREA...HEADING FOR COASTAL COUNTIES AND ADJACENT COASTAL WATERS. GUSTY WINDS AND THE THREAT FOR ISOLATED DAMAGING MICROBURSTS AT THE CRESTS OF BOWING SEGMENTS WILL CONTINUE UNTIL LATER EVENING. IN THE WAKE OF ORGANIZED CONVECTION...PRECIPITATION COVERAGE SHOULD DIMINISH RAPIDLY...WITH POPS FALLING FROM CATEGORICAL TO SLIGHT CHANCE TO LESS THAN 15 PERCENT WITHIN A FEW HOURS. PRECIPITATION SHOULD WIDE DOWN QUICKLY ACROSS INLAND COUNTIES... BUT SOME ADDITIONAL FORCING/ASCENT AHEAD OF THE UPSTREAM UPPER TROUGH AXIS COULD MAINTAIN SHOWERS A BIT LONGER INTO THE OVERNIGHT ACROSS COASTAL/NORTHERN COUNTIES. IN THE WAKE OF COLD FROPA...COOLER AND GRADUALLY DRIER AIR WILL SPREAD INTO THE REGION. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA. EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER CLEARING SKIES. THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A STRONG 25 TO 30 KT LOW LEVEL JET. THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE COLD FRONT FRIDAY INTO THE WEEKEND. PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES INLAND TO NEAR 60 ALONG THE COAST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT. THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK. BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL LEVELS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z. EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL SUPPORT WEST WIND GUSTS 20-25 KNOTS. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... THUNDERSTORMS WITH STRONG WIND GUSTS WILL PUSH THROUGH THE COASTAL WATERS. THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR THE OFFSHORE GA LEG. IN ALL AREAS...THUNDERSTORMS COULD GREATLY ALTER LOCAL WINDS FOR A COUPLE OF HOURS TONIGHT. SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT FURTHER OFFSHORE. WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374. &&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT THU OCT 13 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-142000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 6 PM UNTIL 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Local storm report, Oct 13, 8:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 1 SSE GARNETT 32.60N 81.24W
10/13/2011 HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
INTERSECTION OF HIGHWAY 119 AND BLACK SWAMP ROAD.
&&
EVENT NUMBER CHS1100994
DPBLocal storm report, Oct 13, 8:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 5 SSE LAKE WARREN STATE 32.78N 81.13W
10/13/2011 HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
INTERSECTION OF LENTO ROAD AND 2 SISTERS FERRY.
&&
EVENT NUMBER CHS1100995
DPBLocal storm report, Oct 13, 8:41 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
841 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG ESTILL 32.76N 81.24W
10/13/2011 HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ON HIGHWAY 3 IN
ESTILL GEORGIA.
&&
EVENT NUMBER CHS1100996
DPBLocal storm report, Oct 13, 9:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 5 ESE ISLANDTON 32.89N 80.85W
10/13/2011 COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
INTERSECTION OF SNIDERS HIGHWAY AND LOW COUNTRY HIGHWAY.
&&
EVENT NUMBER CHS1100997
DPBLocal storm report, Oct 13, 9:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 6 SW CANADYS 33.01N 80.70W
10/13/2011 COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG MT CARMEL
ROAD.
&&
EVENT NUMBER CHS1100998
DPBLocal storm report, Oct 13, 9:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 4 NNW WALTERBORO 32.96N 80.70W
10/13/2011 COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG RUFFIN ROAD.
&&
EVENT NUMBER CHS1100999
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Jasper | 54 min |
| Oct 13, 8:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Oct 13, 10:15 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Oct 13, 10:56 PM EDT | Special Weather Statement | CHS | Charleston | 49 min |
| Oct 14, 4:06 AM EDT | Lake Wind Advisory | CHS | Berkeley | 13 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.